Tuesday, May 31, 2016
Spine and Back Health
Tingling in Entire Left Leg From Waist Down
About a week and a half ago, I woke up with back pain, thinking I must of slept wrong and that it would go away. It didn’t go away and only got worse. I took Aleve to try to help manage the pain, but it didn’t do much if anything at all. About a week later I woke up and my left leg was tingling. All the way down the left leg, front, back and side. The foot, toes and bottom of foot also tingles. It felt like it had fallen asleep and half way woken up. Now the tingling has been going on for 5 days, constantly. From my waist down. The back of my hip and buttock and left front abdomen are also tingling. The back pain is still there. I have Kaiser and the advise nurse suggested that I go to the emergency room. I had blood work done and they gave me a shot of pain medication. Which only slightly diminished the pain. The blood work was all normal, my BP was slightly elevated 154/86. I am 51 years old. The doctor couldn’t find anything wrong and almost treated me like he didn’t believe me. They sent me home and instructed me to contact my Primary doctor. What do you think could be causing this?
Thank you for visiting NetWellness. On this site, NetWellness we try to answer general questions about health. Only a health professional performing a thorough clinical exam is able to evaluate your symptoms.
In my opinion, it is every patient’s right to have your doctor at least tell you: 1. What they think is wrong with you. 2. If they don’t know what’s wrong with you, what they plan to do (or who they plan to refer you to) in order to find out.
You absolutely should contact your primary care doctor, as they instructed you. S/he should at least follow the above rule – either tell you what they think is wrong, or tell you what they’re going to do about it if they don’t know. Referral to a specialist might be in order, but that’s your doctor’s decision. Good luck.
David J Hart, MD
Associate Professor of Neurosurgery
School of Medicine
Case Western Reserve University